Alert archive / Florida / Special Marine Warnings in 2020
Special Marine Warning 607, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Oct 3, 2020, 6:34 PM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2020, 6:34 PM EDT (22:34 UTC)
- Expired
- Oct 3, 2020, 7:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 151 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 10.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
853
WHUS52 KMFL 032234
SMWMFL
GMZ676-032330-
/O.NEW.KMFL.MA.W.0607.201003T2234Z-201003T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
634 PM EDT Sat Oct 3 2020
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM...
* Until 730 PM EDT.
* At 633 PM EDT, a severe thunderstorm capable of producing
waterspouts was located 14 nm west of R Tower, moving north at 5
knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2602 8239 2553 8231 2548 8255 2548 8256
2597 8272
TIME...MOT...LOC 2233Z 169DEG 7KT 2576 8248
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
RAGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Oct 3, 3:35 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 3, 3:35 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
335 PM EDT Sat Oct 3 2020
...Flood Watch continues for portions of Southeast Florida...
.Short Term (Today Through Sunday)...
Rest of Today
A stalled stationary boundary continues to be the foci for rainfall
development across a greater portion of South Florida. Latest short-
term model guidance hints at modest surface moisture convergence
(roughly 20 g/kg*s) pinned along the Atlantic coast through tonight.
Furthermore, higher moisture quantities are being fluxed towards
coastal/metro portions of the Atlantic via modest SE 850-925 hPa
flow. The 03.12Z MFL sounding indicates a deep moisture profile,
with PWI (precipitable water indices) measuring 2.27 ins. A tall,
narrow CAPE profile indicates that any developing convection will be
capable of warm, efficient rainfall processes. These favorable
mesoscale factors are being partially offset by several short-wave
ridges moving through the upper/mid-level flow, inducing modest
subsidence via differential anticyclonic vorticity advection. Upper
level confluent flow is also evident across southeast portions of
the region, implying unfavorable 250 hPa convergence With these
competing factors, areas where subsidence is minimized and upper
level dynamics remain non-hostile will be areas to closely monitor,
especially in recently saturated regions. Therefore flooding still
remains the primary concern through the rest of the day, especially
with any meandering or back-building showers/storms.
Sunday
The western Atlantic ridge is forecast to gradually build in towards
the region, indicated by rising heights (dam) at 500 hPa. With South
Florida under the southwestern portion of the feature, boundary-
layer flow will generally be ESE. This will cause the moist sector
that has been impacting South Florida recently to become detached
and move westerly over the open Gulf waters. An intrusion of drier
air appears to advect over the region early Sunday, with PWI < 1.5
ins being revealed by most models. This should quell widespread
storm activity. With the general easterly flow pattern,
isolated/scattered convection may develop over the coastal/metro
Atlantic region early morning, with a gradually westerly propagation
towards the interior/Gulf Coast by the afternoon/evening. Localized
flooding and locally high wind gusts are the main impacts to monitor
tomorrow.
.Long Term (Monday through next Saturday)...
The relatively drier air and mid-level ridge continue to linger
into Monday across the area. Tropical Storm Gamma is forecast to
remain around the northern Yucatan peninsula while the next
tropical wave approaches Jamaica early Monday and then the Cayman
Islands later in the day. The National Hurricane Center is
monitoring this feature for potential tropical development. The
latest Tropical Weather Outlook (TWOAT) gives a 48-hour formation
chance of 30 percent and a 5-day formation chance of 60 percent.
Current guidance supports tropical moisture associated with this
wave approaching the region late Monday into Tuesday, which should
put an end to the relatively drier airmass and lower convective
coverage.
The uncertainty in the forecast increases as the week continues
due to the fact that the progression of this feature and it's
trajectory will play a large role in the setup over the region.
Current guidance supports increased moisture over the area with
the disturbance progressing into the eastern Gulf of Mexico.
Obviously a more easterly track could bring the disturbance closer
to the peninsula. A more westerly track combined with some
development of the disturbance could allow a slot of drier air to
enter the region from the Atlantic which could allow rain chances
to be lower. Current forecast keeps the convective focus over the
western half of the peninsula which has a higher chance of being
located in the region of enhanced tropical moisture. Past mid-
week, kept the forecast closer to climo for PoPs due to the
uncertainty with the disturbance and the potential for the dry
slot to hang around. Recent saturating rainfall creates a concern
for flooding through the extended which could be potentially
exacerbated by this disturbance providing rich tropical moisture
to the region.
&&
.Marine...
Showers and thunderstorms are likely through Saturday, as a front
remains stalled across the area. Gentle to moderate northeast to
east breezes should prevail. The primary marine hazards are
lightning, waterspouts, and locally higher winds and waves near
thunderstorms.
&&
.Beach Forecast...
Astronomically higher than normal tides may result in isolated minor
coastal flooding along coastal Miami-Dade, Broward, Palm Beach
counties.
&&
.Prev Discussion... /issued 146 PM EDT Sat Oct 3 2020/
Aviation (18Z TAFs)...
Predominately VFR conditions across the terminals through the
forecast period. Periodic SHRA and lower CIGs may result in
temporary MVFR conditions. IFR/LIFR conditions also possible, but
will be localized and handled with TEMPOs. Isolated TSRA may
develop as well, but omitted from TAFs due to lower confidence.
Winds generally ENE through the forecast period.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 76 88 78 88 / 60 30 30 40
Fort Lauderdale 80 90 80 90 / 50 20 30 40
Miami 79 90 80 90 / 50 20 30 40
Naples 74 89 75 90 / 60 50 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ068-072>074-168-172-
173.
AM...None.
GM...None.
&&
Marine...09/Bhatti
Aviation...09/Bhatti
Beach Forecast...09/Bhatti
Short Term...09/Bhatti
Long Term...02/RAGHazardous weather outlook, Oct 3, 5:38 PM EDT, 56 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 538 PM EDT Sat Oct 3 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040945- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 538 PM EDT Sat Oct 3 2020 ...Flash Flooding Possible East Coast Metro Areas... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Flooding: Flooding of urban and poorly drained areas is expected, mainly for the east coast metro areas. Flash flooding is possible. A Flood Watch remains in effect for these areas. Thunderstorms: Thunderstorms are possible with gusty winds and lightning being the primary hazards. Coastal Flooding: In addition to flooding from heavy rainfall, coastal flooding is also possible near high tide cycles along the Atlantic coast. Waterspouts: Waterspouts are possible over all the local waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Given recent heavy rainfall flooding is possible for the east coast metro areas into next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report winds and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Oct 3, 2:21 PM EDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Sat Oct 3 2020
FLZ069-070-031900-
Coastal Collier County FL-Inland Collier County FL-
221 PM EDT Sat Oct 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
300 PM EDT...
* At 221 PM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from East Naples to
West Toll Gate On Alligator Alley. Movement was northwest at 15
mph.
* Winds in excess of 45 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Naples Manor,
Golden Gate, East Naples, Lely Resort, Big Corkscrew Island, West
Toll Gate On Alligator Alley, Vineyards, North Naples, Pelican Bay,
Corkscrew Swamp Sanctuary, Lely, Intersection I-75 And Everglades
Blvd and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8185 2633 8182 2632 8182 2632 8166
2642 8166 2642 8157 2650 8156 2613 8141
2603 8180 2607 8184
TIME...MOT...LOC 1821Z 147DEG 13KT 2612 8177 2617 8163
RAGSpecial weather statement, Oct 3, 3:24 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Miami FL
324 PM EDT Sat Oct 3 2020
FLZ073-075-173-174-032030-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
324 PM EDT Sat Oct 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIAMI-DADE COUNTY UNTIL
430 PM EDT...
* At 323 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
northwest of Key Largo to near Rock Harbor. Movement was northwest
at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Everglades National Park, Royal Palm Ranger,
Mahogany Hammock, Pa-Hay-Okee Overlook and Leisure City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2540 8088 2558 8051 2533 8031 2528 8036
2530 8039 2527 8040 2523 8053 2524 8054
2521 8057 2524 8055 2524 8057 2518 8066
2518 8063 2516 8065 2517 8068 2515 8073
2516 8072 2516 8077 2514 8077
TIME...MOT...LOC 1923Z 156DEG 19KT 2516 8053 2502 8042
HVNSpecial weather statement, Oct 3, 3:33 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT Sat Oct 3 2020
FLZ063-066-070-032030-
Hendry FL-Inland Collier County FL-Glades FL-
333 PM EDT Sat Oct 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 430 PM
EDT...
* At 333 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
northeast of Felda to 6 miles east of Immokalee. Movement was
northwest at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Labelle, Ave Maria, Immokalee, Port La Belle, Felda, Big Corkscrew
Island, Muse, Corkscrew Swamp Sanctuary, Keri, Sunniland, Bunker
Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2688 8156 2670 8123 2619 8131
2641 8166
TIME...MOT...LOC 1933Z 145DEG 8KT 2660 8131 2639 8134
HVNSpecial weather statement, Oct 3, 4:24 PM EDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Miami FL 424 PM EDT Sat Oct 3 2020 FLZ073-173-174-032115- Far South Miami-Dade County FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 424 PM EDT Sat Oct 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL 515 PM EDT... * At 424 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Everglades National Park, or near Homestead General Airport, moving north at 5 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Homestead, Homestead General Airport, The Redland, Florida City, Everglades National Park, Royal Palm Ranger, Leisure City and Inlikita. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2541 8043 2533 8059 2554 8080 2567 8048 TIME...MOT...LOC 2024Z 165DEG 6KT 2540 8055 HVN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| Oct 3, 4:58 AM EDT | Special Marine Warning | MFL | 52 min | |
| Oct 3, 5:34 AM EDT | Special Marine Warning | MFL | 56 min | |
| Oct 3, 5:42 AM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Oct 3, 7:05 AM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Oct 3, 9:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Oct 3, 9:22 AM EDT | Special Marine Warning | MFL | 53 min | |
| Oct 3, 10:11 AM EDT | Special Marine Warning | MFL | 49 min | |
| Oct 3, 10:47 AM EDT | Special Marine Warning | MFL | 28 min | |
| Oct 3, 10:49 AM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Oct 3, 11:40 AM EDT | Special Marine Warning | MFL | 65 min | |
| Oct 3, 12:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| Oct 3, 2:21 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Oct 3, 3:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 66 min |
| Oct 3, 3:33 PM EDT | Special Weather Statement | MFL | Hendry | 57 min |
| Oct 3, 4:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| Oct 3, 6:39 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 3, 7:27 PM EDT | Special Marine Warning | MFL | 48 min |
Nearby
Special Marine Warnings in Florida, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.